For your info, I am now 62 and have been on TAB for nearly 1-year, during which time my PSA has reduced from 19.2 to 0.018.
Unfortunately, nothing is a free ride and there are several possible side effects of TAB, the "Big 3" of which are (1) Loss of libido (effective castration), (2) ED, and (3) hot flashes.
There are also a number of other possible side effects such as weight gain, muscle loss, loss of bone density, depression, emotional stability, fatique, muzzy feeling, and others.
For myself, the main effects have been (1) and (2) above, plus a muzzy head and at one stage a loss of emotional stability. I have not been bothered by hot flashes, which I understand in some people can be quite debilitating.
However, the side effects are most probably reversible after stopping the hormone therapy, or can be treated with medication. Not so for the standard treatments.
There are also reports linking hormone therapy to an increase in metatices.
For the original ASCO abstract which caught my attention, please see . . .
Also, in my case, I considered the probability that the PCa had spread outside the prostate. MRI and bone scans are not sufficiently sensitive to detect this with any degree of certainty unless there's a good amount of cancer to detect. I prefer to consider the probability of the spread of cancer using the following link . . .
To me, there's not much point in doing a radical prostatectomy, brachy, or RT, if the cancer has already spread. Hormone therapy kills cancer cells wherever they are.
Hormone therapy is not a cure for PCa but a therapy to try to keep it under control, like diabetes or high blood pressure. Many men diagnosed with PCa would prefer to attempt a cure for the disease with the standard treatments, and I understand where they are coming from.
Wishing you all the best, whatever you decide to do.